# SDR 2002FA0000853

- Difficulty date: July 23, 2002
- Submitted: July 23, 2002
- Operation: General aviation
- Aircraft: N115FN
- Make and model: Grob G115C
- Aircraft serial: 82061C1
- Aircraft time: 1,694 hours
- Engine: Lyc O320D1A
- Engine time: 1,694 hours
- Propeller: Snsnch 74DM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Condition: Separated
- Location: Exhaust Stack
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

RT MUFFLER/EXHAUST LITERALLY FELL APART IN FLIGHT. BEYOND REPAIR. THE INLET FLANGE/PIPE ASSEMBLY COMPLETELY BROKE LOOSE FROM THE MUFFLER BODY. THE EXHAUST HANGAR, A RUBBER STRAP, WAS THE ONLY PART SECURING THE MUFFLER BODY TO THE AIRFRAME. THIS PART WAS PREVIOUSLY REPLACED APPROXIMATELY 500 HOUR PREVIOUSLY. THIS IS A CHRONIC PROBLEM WITH THESE MAKES AND MODELS AIRCRAFT. REPLACEMENT PARTS ARE NOT READILY AVAILABLE. AIRCRAFT WAS AOG FOR THREE WEEKS.
